Thanks for your enthusiastic replies - gave me a smile this morning
It was the first med i’ve taken that i’ve had any dramatic effect from (well except for the Zoloft hallucinations
It takes 2 hours to reach peak blood level and 4 days to reach steady state. So the first couple of days, nothing. The third day, right at 2 hours, i felt kind of foggy and a little dumb about doing simple things, no big deal though, nothing to freak about. But at the same time, i felt less dizzy. The SEs lasted about 4 hours, but the steadiness has continued. The fourth day, no SEs, just continued steadiness (not improved, just the same)…since i knew it reached steady state at 4 days, and i saw nothing happening, i decided at the end of day 5 to increase my dosage. If you read the PI sheet, and crazymeds.us, you’ll find that dosing topamax is flexible. you can take it once a day or bid. So i took a second dose last night and feel the same so far this morning. No SEs, no increase in steadiness, just the same. So I’ll stay on this dose for at least four days and if i dont’ get additional improvement I’ll go up another 1/4 tablet, and so on. My doctor, of course, told me to take 25 mg and just stay there until I saw him in june (right!) I’m drinking a lot of water, because it’s hard on your kidneys and kidneys stones are not uncommon. I’m also going to ask if there is anything you can do to avoid the potential for metabolic acidosis. The really good thing about the course of meds I’ve taken is that by going with Neurontin first I lost my fear for ACs. I was really afraid of even taking Neurontin - i took it and shook. but with that under my belt, i felt real game for Topamax, once I saw that it was time. (I needed to get 6 weeks of Synthroid in me to see what that would do, didn’t want to muddy the waters)
Scotsman - yes, i was a panicker when I was young, spent years in therapy with good result. when the rocking first hit about six years ago the other thing i noticed was a return of my panic - after 30 years of feeling fine. i figured there must be a connection, just couldn’t figure it out. When I had my biggest crash it was due to an OD from a homeopathic remedy which put me into a Major Depression which coexists with severe panic. So, yes, during my worst days of this i was in a major depression, severe panic and extreme dizziness - virtually bedridden. The Zoloft helped the depression and anxiety a lot and so did the Klonopin.
So who knows, at increased doses i may get more SEs, i don’t even mind if I do, as long as i get more steadiness. i’ll keep you guys posted on what happens. I don’t mind being a gineau pig